Duration of DAPT in a Patient With ACS
A 73-year-old female patient with a medical history of hypertension, type 2 diabetes, and stage 2 chronic kidney disease presented for follow-up in clinic. Nine months earlier, she was admitted for acute non-ST-segment elevation myocardial infarction (MI) and underwent coronary angiography, which showed 95% proximal circumflex artery stenosis and two 50% proximal stenoses in the dominant right coronary artery. The culprit lesion was treated with implantation of a second-generation drug-eluting stent (DES). Her baseline left ventricular ejection fraction was 50%, creatinine clearance was 65 ml/min, and hemoglobin was 12.5 g/dl.
Her medications include aspirin 100 mg daily, ticagrelor 90 mg twice daily, rosuvastatin 40 mg, bisoprolol fumarate 7.5 mg, and perindopril arginine 10 mg daily. The physical exam was unremarkable; her heart rate was 58 bpm, blood pressure was 115/67 mmHg, and saturation was 98% on room air. The patient stated that she had been feeling very well since the MI, without recurrence of chest pain or dyspnea. She also told you about concern that her primary care physician expressed about increased bleeding risk due to her current medication. The patient feels unsure whether to continue with both aspirin and ticagrelor and asked you to reconsider its necessity.
Which of the following would be the most appropriate next step in management of this patient?